MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device broke.During preparation and while outside the patient, a 15mm x 4.00mm nc quantum apex broke.The procedure was completed with another of the same device.No patient complications resulted in relation to this event and the patient was reported to be stable following the procedure.
 
Event or Problem Description
It was reported that a device broke.During preparation and while outside the patient, a 15mm x 4.00mm nc quantum apex broke.The procedure was completed with another of the same device.No patient complications resulted in relation to this event and the patient was reported to be stable following the procedure.It was further reported that the device was found to be broken when it was taken out of the box and the device was not used inside the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation of the hypotube 86.9cm from the strain relief.There was blood in the guidewire lumen.The balloon was tightly folded, and there was blood and contrast present in the folds.The device also has tip damage.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported break as there was separation to the device.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11848781
Report Number2134265-2021-06504
Device Sequence Number17080766
Product Code LOX
UDI-Device Identifier08714729783411
UDI-Public08714729783411
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0026266785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1